MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL INSERTER F/SPIRAL BLADE INSERT F/; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL INSERTER F/SPIRAL BLADE INSERT F/; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.084
Medical Device Problem Codes Corroded (1131); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review: part: 03.010.084; lot: 1467072; manufacturing site: (b)(4); release to warehouse date: 14.Mar.2006.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: while doing the procedure, the aiming arm for retrograde spiral blade and spiral blade inserter were not working properly.Investigation flow: device interaction/functional.Visual inspection: the aiming arm was found to be stuck to the spiral blade inserter, which agrees with the reported condition.The ball bearings on the aiming arm were not aligned with the guides on the inserter.The inserter appears to have been inserted past the guides.The guides on the inserter appear to be damaged.Functional test: the devices could not be disassembled; therefore, a functional test could not be completed.The complaint is replicated.Drawing/specification review: the design drawings were reviewed during investigation.Dimensional inspection: the diameter of the inserter was measured to be 17.66mm which is within the specification of 17.7mm -0.02/-0.06 per instruction sheet.Measured using mitutoyo caliper ((b)(4), calibrated (b)(6) 2018).No definitive root cause was able to be determined.It appears that the inserter was over inserted in the aiming arm, and the ball bearings on the aiming arm were not aligned with the guides.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that at the end of an unknown procedure carried out on (b)(6) 2018, one (1) spiral blade inserter for retrograde femoral nails-ex and one (1) aiming arm for retrograde spiral blade locking were not working as the inserter was reported to have been stuck on the aiming arm after the procedure was completed.The surgeon couldn't remove the instruments off of each other, but successfully disconnected them off the main insertion handle.There was no problems during the procedure and the procedure outcome was reported to be fine.There was no patient consequence.Concomitant devices reported: insertion handle (part number unknown, lot number unknown, quantity unknown).This report is for one (1) spiral blade inserter for retrograde femoral nails-ex.This is report 1 of 2 for (b)(4).

Brand Name
SPIRAL INSERTER F/SPIRAL BLADE INSERT F/
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7940324
Report Number2939274-2018-54184
Device Sequence Number1346924
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.010.084
Device Lot Number1467072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1